Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 11, 2021, 4:59 PM CDT for Lowndes County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 11, 2021, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479
WWUS84 KJAN 112159
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
459 PM CDT Fri Jun 11 2021
MSZ031-112245-
Lowndes MS-
459 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY
THROUGH 545 PM CDT...
At 459 PM CDT, Meteorologists were tracking a strong thunderstorm
near Kolola Springs, or near Columbus AFB, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Columbus AFB and Steens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3353 8827 3352 8828 3359 8844 3368 8836
3368 8826
TIME...MOT...LOC 2159Z 284DEG 9KT 3362 8835
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:41 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 11, 3:41 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 341 PM CDT Fri Jun 11 2021 .DISCUSSION... Tonight and Saturday...The vast majority of the cwa today remains precip free with the NE areas the location of precip activity so far this afternoon. Due to the increasing deep layer dry air and low level capping over the western part of the cwa, current storm activity should continue to be focused over the NE areas through 7-9pm before dissipating. Remainder of the night looks to be quiet and precip free, just warm and humid. Lows tonight will be in the 70-75 degree range and continuing the above normal stretch. For Saturday, forecast focus will be on severe storm potential and increasing excessive heat. With our wet conditions, evapotranspiration will be high and we will also see low level moisture pooling ahead of the next disturbance. The result will be Highs peaking in the 89 to 93 range with the warmest readings in the west. Combine that with high dewpts, and the Heat Index will peak in the 100-105 range. Some locations over our W half that will be near 105, I added a Limited Heat Risk to draw attention. Shifting to the severe potential, there's an ongoing MCS over the Midwest and the remnant MCV and short wave emanating from this will ride S down the periphery of the amplifying upper ridge and be a trigger for storms Saturday. Nearly all guidance has trended more supportive of storms and a potential evolving MCS for our region now. The underlying environment will see steepening lapse rates as cooler mid level temps move S along with increasing winds aloft associated with the disturbance. Low level moisture will increase as 850mb theta e axis gets better established. Instability will be quite solid with values between 3500-4500 j/kg. There also looks to be a cap in place early which will serve to limit convection initially, but actually allow for maximizing instability before storms develop or move into the instability axis. All the ingredients are pointing to conditions that support our typical June organized severe events. Storms and the associated outflows will move roughly N to S, with damaging winds the main threat. Some hail is possible as well. Right now, a Marginal risk in out for all of the area. However, if the HRRR and other hi-res CAMs continue to trend and look like the 18z HRRR, then we will need an upgrade to "Slight" risk or higher as severe storm coverage may be more expansive. /CME/ Saturday night-next Thursday... Saturday night-Wednesday: At the start of the period, a complex of storms is possible across areas in the E-SE at before midnight. There are some spatial & temporal differences in CAMS on how this MCS evolves. Kept rain/storm chances through around midnight Sunday & boosted to more likely chances of storms & left some slight chances in through daybreak. There will remain some severe threat as well, so kept mention in the HWO for the overnight period. The region will remain in this N/NE flow before another cold/drier front dives down by mid-week. Due to this, active period of convection looks possible through mid-week, but may dry out across areas to the N. PWs will remain generally above an inch & a half to an inch & three quarters. This will keep slight chances of rain & storms for areas along & S of I-20 through mid week. Surface high will be expansive across the Great Lakes down into our area w/ a stalled sfc boundary across the south. Anomalous thermal warmth in the low-mid 20s at 925mb will support warming highs. Highs will warm into the lower 90s & heat stress/humidity will increase into the upper 90s-low 100s. Some heat indices could get near 105 degrees in the Delta Sunday, but will hold off mention in the HWO. Will need to evaluate how the storm complex evolves & any impact on the overall low-level moisture. Diurnal microburst potential will remain possible through the early half of the week (i.e. Monday-Wednesday). Late week: Slightly drier air will move in aloft around Wednesday-Thursday, which could keep rain & storm chances a little further to the S during this period. However, there is some increased confidence of a potential issue in the tropics as we move into late week. With the region W periphery of the anomalous 596mb ridge axis over the Intermountain West & E Coast trough, this will keep the ArkLaMiss in the weakness between the two. Synoptics seem in somewhat agreement, so there remains potential at least for some tropical moisture to advect to the north by late week after the period. With some slightly cooler thermal profiles moving in by late week, heat will be slightly less oppressive, as highs will be into the upper 80s-low 90s. This will limit heat stress & any issues in the HWO. /DC/ && .AVIATION... 18Z TAF discussion: Main focus for this TAF period will be with the current MVFR ceilings over the N sites and storm activity over the NE (GTR) this afternoon. Ceilings that developed this morning have been steadily holding on and look to remain MVFR til the 19-20z timeframe before becoming SCT or bases rise to above 3kft. For GTR, timing storms and associated restrictions will be more of an AMD routine, but I do have a tempo from 19-21z to catch the more likely 2hr period for storms. This evening and overnight look quite. Focus will then shift to afternoon storm potential on Sat. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 91 73 92 / 6 47 59 41 Meridian 72 90 71 91 / 24 73 57 38 Vicksburg 74 92 74 94 / 4 22 35 43 Hattiesburg 74 91 73 93 / 6 41 57 52 Natchez 72 91 74 91 / 2 11 21 49 Greenville 75 92 75 91 / 9 33 30 24 Greenwood 74 91 73 91 / 38 66 30 31 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CME/DC
Hazardous weather outlook, Jun 11, 2:45 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 245 PM CDT Fri Jun 11 2021 ARZ074-075-LAZ007>009-015-016-MSZ019-034-035-040>042-047-048-053- 054-062-121945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Sunflower-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Warren-Hinds-Claiborne-Copiah-Lincoln- 245 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Saturday DANGEROUS HEAT THREAT...Limited TIMING...Saturday Saturday, severe thunderstorms are possible Saturday afternoon into the evening, mainly 2 to 10 pm. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) Saturday, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Potentail severe storm activity will linger into early Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. LAZ023>026-MSZ018-025>033-036>039-043>046-049>052-055>061-063>066- 072>074-121945- Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes- Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin- Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lawrence-Jefferson Davis-Covington-Jones-Marion- Lamar-Forrest- 245 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Saturday Saturday, severe thunderstorms are possible Saturday afternoon into the evening, mainly 2 to 10 pm. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Potentail severe storm activity will linger into early Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 11, 11:51 AM CDT, 5 hours 8 minutes before
Special Weather Statement National Weather Service Jackson MS 1151 AM CDT Fri Jun 11 2021 MSZ030-031-120500- Clay-Lowndes- Including the cities of West Point and Columbus 1151 AM CDT Fri Jun 11 2021 ...RISES SLOWING ON THE TENNESSEE-TOMBIGBEE WATERWAY ABOVE STENNIS LOCK AND DAM IN COLUMBUS... Due to a barge accident, which is limiting flow through the dam and increased runoff from recent heavy rainfall, the pool level on the Tennessee-Tombigbee Waterway above John C Stennis Lock and Dam in Columbus is currently elevated and is slowly rising. The rate of rise has slowed significantly since Thursday afternoon. The pool level at 11 AM was 168.77 feet, rising at a rate of 0.03 feet per hour. The US Army Corps of Engineers expects the pool to rise to just between 169.3 and 169.5 feet later today or tomorrow morning. This level is similar to the levels experienced in February 2019 and February 2020. Unless significant changes occur, this will be the last statement issued for this event. MVP/AC
Special weather statement, Jun 11, 4:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
459 PM CDT Fri Jun 11 2021
MSZ031-112245-
Lowndes MS-
459 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY
THROUGH 545 PM CDT...
At 459 PM CDT, Meteorologists were tracking a strong thunderstorm
near Kolola Springs, or near Columbus AFB, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Columbus AFB and Steens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3353 8827 3352 8828 3359 8844 3368 8836
3368 8826
TIME...MOT...LOC 2159Z 284DEG 9KT 3362 8835
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:11 PM CDT | Areal Flood Warning | JAN | Attala, Bolivar, Carroll, Grenada, Holmes, Leflore and 1 more | 12 hr |
| Jun 11, 11:19 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 21 days |
| Jun 11, 11:19 AM CDT | River Flood Warning | JAN | Lawrence | 21 days |
| Jun 11, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 23 min |
| Jun 11, 5:34 PM CDT | Flash Flood Warning | JAN | Lowndes | 86 min |
| Jun 10, 9:40 PM CDT | Areal Flood Warning | JAN | East Carroll, West Carroll | 12 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.